Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 171, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 31, 2012, 7:42 PM EDT for 7 counties in Pennsylvania. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 7:42 PM EDT (23:42 UTC)
- Expired
- Jul 31, 2012, 8:45 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 134 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 7:45 PM EDT | TSTM WND DMG | Camp Hill, PA | LIMBS DOWN |
| Jul 31, 7:45 PM EDT | TSTM WND GST 60 | Camp Hill, PA | |
| Jul 31, 7:53 PM EDT | TSTM WND DMG | Paxtonia, PA | TREES DOWN IN LOWER PAXTON TOWNSHIP |
| Jul 31, 7:59 PM EDT | TSTM WND DMG | Middletown, PA | TREES DOWN |
| Jul 31, 8:12 PM EDT | TSTM WND DMG | Goldsboro, PA | WIRES DOWN ALONG VALLEY ROAD |
| Jul 31, 8:14 PM EDT | TSTM WND DMG | Elizabethtown, PA | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849
WUUS51 KCTP 312342
SVRCTP
PAC041-043-071-075-099-107-133-010045-
/O.NEW.KCTP.SV.W.0171.120731T2342Z-120801T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
742 PM EDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 845 PM EDT
* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
ELLENDALE FORGE TO SPRY...MOVING NORTHEAST AT 25 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
STONYBROOK AND SKYLINE VIEW...
ELIZABETHVILLE AND DEHART DAM...
PENN NATIONAL RACEWAY AND HERSHEY...
PALMYRA AND CAMPBELLTOWN...
LAWN AND MOUNT JOY...
WILLIAMSTOWN AND HARPER TAVERN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4005 7708 4019 7706 4023 7699 4043 7708
4080 7631 4052 7623 4049 7643 4034 7618
4004 7609 3986 7683
TIME...MOT...LOC 2342Z 235DEG 22KT 4042 7682 3995 7668
$$
FORECASTER: KF2 follow-up statements
341
WWUS51 KCTP 010007
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
807 PM EDT TUE JUL 31 2012
PAC041-099-010016-
/O.CAN.KCTP.SV.W.0171.000000T0000Z-120801T0045Z/
CUMBERLAND PA-PERRY PA-
807 PM EDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY AND
NORTHEASTERN CUMBERLAND COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3991 7677 4051 7691 4080 7631 4052 7623
4049 7643 4034 7618 4021 7614 4006 7610
4002 7616
TIME...MOT...LOC 0006Z 235DEG 22KT 4061 7670 3994 7651
$$
PAC043-071-075-107-133-010045-
/O.CON.KCTP.SV.W.0171.000000T0000Z-120801T0045Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
807 PM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL YORK...SOUTHWESTERN SCHUYLKILL...LEBANON...NORTHWESTERN
LANCASTER AND DAUPHIN COUNTIES...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LYKENS TO EAST PROSPECT...MOVING NORTHEAST AT
25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
WILLIAMSTOWN AND HARPER TAVERN...
MOUNT GRETNA AND ANNVILLE...
TOWER CITY AND JONESTOWN...
VALLEY VIEW AND MUIR...
SAND HILL AND FREDERICKSBURG...
LITITZ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3991 7677 4051 7691 4080 7631 4052 7623
4049 7643 4034 7618 4021 7614 4006 7610
4002 7616
TIME...MOT...LOC 0006Z 235DEG 22KT 4061 7670 3994 7651
$$
FORECASTER: KF670
WWUS51 KCTP 010035
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT TUE JUL 31 2012
PAC043-071-075-107-133-010045-
/O.CON.KCTP.SV.W.0171.000000T0000Z-120801T0045Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
835 PM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL YORK...SOUTHWESTERN SCHUYLKILL...LEBANON...NORTHERN
LANCASTER AND EASTERN DAUPHIN COUNTIES...
AT 830 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VALLEY VIEW TO MILLERSVILLE...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
FREDERICKSBURG AND LANCASTER...
PINE GROVE AND BRICKERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4001 7620 4000 7627 3995 7660 4050 7667
4059 7674 4080 7631 4052 7623 4051 7628
4051 7634 4049 7642 4049 7643 4034 7618
4021 7614 4006 7610 4002 7615
TIME...MOT...LOC 0035Z 235DEG 22KT 4071 7653 4004 7634
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 5:41 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 31, 5:41 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 541 PM EDT TUE JUL 31 2012 .SYNOPSIS... WEAK LOW PRESSURE MOVING EASTWARD FROM THE GREAT LAKES AREA WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO WED. WEAK HIGH PRESSURE WILL BRING LESS HUMID AND MAINLY DRY WEATHER FOR THU INTO FRI. A SW FLOW OF MORE HUMID AIR WILL WORK BACK INTO THE AREA FOR THE WEEKEND. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... RADAR SHOWING NUMEROUS PULSE-TYPE TSRA ACROSS THE CENTRAL MTNS AT 21Z. EXPECT CONVECTIVE ACTIVITY TO DECREASE IN COVERAGE/INTENSITY AFTER SUNSET. HOWEVER...LG SCALE FORCING AHEAD OF APPROACHING SHORTWAVE SHOULD SUSTAIN SCT SHRA/TSRA THRU THE NIGHT. FOCUS SHOULD SHIFT FROM THE ALLEGHENY MTNS EASTWARD TO THE SUSQ VALLEY OVERNIGHT BASED ON MDL EVOLUTION OF LL JET AND AXIS OF HIGHEST PWATS. WEAK SHEAR WILL RESULT IN SLOW-MOVING...GENERALLY SUB-SEVERE...PULSE TYPE CONVECTION. HOWEVER...GIVEN 21Z SPC MESOANALYSIS CAPES IN EXCESS OF 2000 J/KG...CAN/T RULE OUT ISOLD SVR EARLY THIS EVENING. PARTIAL CLEARING...LGT WIND AND WET GROUND WILL LIKELY RESULT IN PATCHY FOG LATE TONIGHT. LOW TEMPS WILL BE NEAR NORMAL OR JUST ABOVE NORMAL. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... AGAIN...EXPECT SOME SHOWERS LATER TONIGHT INTO WED MORNING. STILL A CHC OF SHOWERS AND STORMS WED AFT...BUT LESS CHC THAN TODAY...AS THE UPPER LVL SUPPORT MOVES EASTWARD...AND SLIGHTLY DRIER AIR WORKS IN LATE. MAX TEMPS WILL BE NEAR NORMAL. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... UPPER LEVEL PATTERN WILL REMAIN FAIRLY CONSISTENT ACROSS THE CONUS THROUGHOUT THE EXTENDED...WITH SLIGHT MODIFICATIONS TAKING PLACE IN THE MEAN UPPER RIDGE POSITIONS OVER THE FOUR CORNERS REGION AND SOUTHERN PLAINS AS WELL AS THE WESTERN ATLANTIC. A TRANSITION FROM NORTHWEST FLOW ALOFT ASSOCIATED WITH THE MEAN UPPER TROF ALONG THE EASTERN SEABOARD TO A MORE ZONAL FLOW IS SEEN FOR LATE THIS WEEK AND EARLY THIS WEEKEND...FOLLOWED BY A BRIEF INFLUX OF MUCH WARMER AND MORE HUMID AIR LATE THIS WEEKEND AS BERMUDA HIGH AMPLIFIES AHEAD OF A VIGOROUS TROF SLICING ACROSS THE NORTHERN AND CENTRAL GREAT LAKES SUNDAY NIGHT. THIS UPPER TROF WILL CROSS THE NORTHEAST UNITED STATES ON MONDAY...FOLLOWED BY MUCH LOWER DEEPER LAYER MOISTURE AND SURFACE DEWPOINTS LATE MONDAY AND TUESDAY. INCREASED DEEP LAYER MOISTURE ACCOMPANIES THE TRANSITION TO ZONAL UPPER FLOW LATER THIS WEEK...FOLLOWED BY A POTENTIALLY SIGNIFICANT SURGE OF SUBTROPICAL MOISTURE FROM THE GULF COAST STATES AHEAD OF THE VIGOROUS GREAT LAKES TROF MONDAY AND MONDAY NIGHT. A SHARP FROPA IS POSSIBLE SUNDAY NIGHT INTO MONDAY ACCOMPANIED BY LOCALLY STRONG STORMS AND HEAVY DOWNPOURS. UPPER LEVEL RIDGE AND SFC HIGH PRESSURE BUILD IN FOR TUESDAY AND WEDNESDAY BRINGING A MUCH DRIER AIRMASS AND COMFORTABLE HUMIDITY TO THE REGION...ALTHOUGH EMBEDDED UPPER DISTURBANCES WILL STILL BRING ISOLATED SHOWER THREATS EACH DAY. NEAR NORMAL TEMPERATURES WILL BRIEFLY SURGE TO ABOVE NORMAL LATE SAT AND SUNDAY AHEAD OF THE STRONG COLD FRONT DROPPING SOUTHEAST SE LATER SUNDAY INTO MONDAY...TRIMMING TEMPS AND HUMIDITY BACK TO NORMAL VALUES. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON SHOULD SLOWLY WEAKEN AND BECOME LESS WIDESPREAD ONCE WE ARE PAST MAX HEATING. STILL A CHC OF SHOWERS LATE TONIGHT INTO EARLY WED. LOWER CIGS AND FOG LIKELY LATER TONIGHT...GIVEN RATHER HIGH DEWPOINTS IN PLACE. SOME CHC OF SHOWERS AND THUNDERSTORMS WED AFT...BUT LESS CHC. MOST OF THU AND FRIDAY SHOULD BE DRY...BUT CHC OF FOG EACH MORNING. A SW FLOW OF MORE HUMID AIR EXPECTED THIS WEEKEND. WHILE THERE COULD BE A SHOWER OR STORM...MUCH OF THE TIME SHOULD BE DRY. OUTLOOK... THU...FOG POSSIBLE EARLY...OTHERWISE VFR. FRI-SUN...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT/MARTIN NEAR TERM...FITZGERALD/MARTIN SHORT TERM...MARTIN LONG TERM...DEVOIR AVIATION...MARTIN
Hazardous weather outlook, Jul 31, 3:43 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EDT TUE JUL 31 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-011945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 343 PM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 6:52 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
652 PM EDT TUE JUL 31 2012
PAZ005-006-011-012-037-312330-
CAMERON PA-MCKEAN PA-NORTHERN CLINTON PA-POTTER PA-TIOGA PA-
652 PM EDT TUE JUL 31 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMERON...
NORTHWESTERN CLINTON...NORTHWESTERN TIOGA...POTTER AND SOUTHEASTERN
MCKEAN COUNTIES...
AT 644 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14
MILES NORTHEAST OF WOODHULL TO EMPORIUM...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT WHARTON...LYMAN RUN STATE PARK...GALETON AND CROSS FORK.
LAT...LON 4135 7790 4155 7842 4160 7842 4200 7786
4200 7711
FORECASTER: KFSpecial weather statement, Jul 31, 7:00 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT TUE JUL 31 2012
PAZ026>028-050-056-057-063>065-312330-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN
PA-PERRY PA-SNYDER PA-YORK PA-
700 PM EDT TUE JUL 31 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...EASTERN
CUMBERLAND...JUNIATA...NORTHEASTERN HUNTINGDON...NORTHERN MIFFLIN...
PERRY...SOUTHWESTERN DAUPHIN...SOUTHWESTERN SNYDER AND WESTERN YORK
COUNTIES...
AT 653 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REEDSVILLE TO CARLISLE SPRINGS TO LITTLESTOWN...MOVING EAST AT 20
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT SHERMANSDALE...
REEDS GAP STATE PARK AND LOWER ALLEN.
LAT...LON 4025 7734 4072 7786 4072 7771 4077 7759
4082 7725 4038 7675 3972 7666 3972 7736
FORECASTER: KFSpecial weather statement, Jul 31, 7:11 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT TUE JUL 31 2012
PAZ004-005-010-312345-
ELK PA-MCKEAN PA-WARREN PA-
711 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELK...SOUTHEASTERN
WARREN AND SOUTHWESTERN MCKEAN COUNTIES...
AT 703 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHEFFIELD...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT WETMORE...KANE AND
JAMES CITY.
LAT...LON 4164 7848 4142 7897 4145 7899 4145 7897
4162 7896 4162 7909 4170 7913 4178 7892
FORECASTER: KFLocal storm report, Jul 31, 7:29 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL SHEFFIELD 41.70N 79.03W
07/31/2012 M0.70 INCH WARREN PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200345
MACHSpecial weather statement, Jul 31, 7:33 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
733 PM EDT TUE JUL 31 2012
PAZ028-050-052-056-057-059-063>066-010000-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-LANCASTER PA-LEBANON PA-
NORTHUMBERLAND PA-PERRY PA-SNYDER PA-YORK PA-
733 PM EDT TUE JUL 31 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...EASTERN
ADAMS...EASTERN CUMBERLAND...EASTERN PERRY...NORTHEASTERN JUNIATA...
NORTHERN YORK...SOUTHERN SNYDER...SOUTHWESTERN NORTHUMBERLAND...WEST
CENTRAL LANCASTER AND WESTERN LEBANON COUNTIES...
AT 726 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MCALISTERVILLE TO ROCKVILLE TO SPRING GROVE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT MONTGOMERY FERRY...
RICHFIELD AND HERSHEY.
LAT...LON 3977 7712 4029 7720 4064 7744 4069 7730
4069 7731 4070 7732 4082 7695 4043 7651
3990 7647
FORECASTER: KFSpecial weather statement, Jul 31, 7:34 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
734 PM EDT TUE JUL 31 2012
PAZ006-012-037-041-010000-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-TIOGA PA-
734 PM EDT TUE JUL 31 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
CLINTON...NORTHWESTERN LYCOMING...SOUTHEASTERN POTTER AND WESTERN
TIOGA COUNTIES...
AT 726 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WOODHULL TO WHARTON...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT GALETON...CROSS FORK AND OLE BULL STATE PARK.
LAT...LON 4144 7756 4148 7805 4156 7814 4157 7815
4201 7765 4200 7701
FORECASTER: KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:27 AM EDT | Special Weather Statement | CTP | Bedford, Blair, Somerset | 63 min |
| Jul 31, 11:57 AM EDT | Special Weather Statement | CTP | Cambria | 48 min |
| Jul 31, 12:20 PM EDT | Special Weather Statement | CTP | Cameron, Elk | 55 min |
| Jul 31, 12:36 PM EDT | Special Weather Statement | CTP | Somerset | 54 min |
| Jul 31, 12:56 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Somerset | 3 hr |
| Jul 31, 1:05 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 42 min |
| Jul 31, 1:30 PM EDT | Special Weather Statement | CTP | Cambria | 30 min |
| Jul 31, 1:33 PM EDT | Flash Flood Warning | CTP | Cambria | 104 min |
| Jul 31, 1:40 PM EDT | Special Weather Statement | CTP | Cameron, McKean, Potter | 35 min |
| Jul 31, 1:43 PM EDT | Special Weather Statement | CTP | Clearfield | 32 min |
| Jul 31, 1:51 PM EDT | Special Weather Statement | CTP | Somerset | 24 min |
| Jul 31, 2:13 PM EDT | Special Weather Statement | CTP | McKean, Potter | 47 min |
| Jul 31, 2:15 PM EDT | Special Weather Statement | CTP | Clearfield | 45 min |
| Jul 31, 2:20 PM EDT | Special Weather Statement | CTP | Cameron | 25 min |
| Jul 31, 2:31 PM EDT | Areal Flood Advisory | CTP | Clearfield | 119 min |
| Jul 31, 2:49 PM EDT | Special Weather Statement | CTP | Cumberland | 26 min |
| Jul 31, 3:02 PM EDT | Special Weather Statement | CTP | Tioga | 43 min |
| Jul 31, 3:05 PM EDT | Special Weather Statement | CTP | McKean | 40 min |
| Jul 31, 3:21 PM EDT | Special Weather Statement | CTP | Centre | 24 min |
| Jul 31, 3:26 PM EDT | Special Weather Statement | CTP | Clearfield | 34 min |
| Jul 31, 3:29 PM EDT | Special Weather Statement | CTP | Somerset | 46 min |
| Jul 31, 3:50 PM EDT | Special Weather Statement | CTP | Clinton | 25 min |
| Jul 31, 3:54 PM EDT | Special Weather Statement | CTP | Centre | 36 min |
| Jul 31, 3:59 PM EDT | Special Weather Statement | CTP | Tioga | 31 min |
| Jul 31, 4:06 PM EDT | Areal Flood Advisory | CTP | Somerset | 114 min |
| Jul 31, 4:11 PM EDT | Special Weather Statement | CTP | Somerset | 34 min |
| Jul 31, 4:15 PM EDT | Special Weather Statement | CTP | Clearfield | 30 min |
| Jul 31, 4:17 PM EDT | Special Weather Statement | CTP | Clinton | 43 min |
| Jul 31, 4:24 PM EDT | Special Weather Statement | CTP | McKean | 51 min |
| Jul 31, 4:28 PM EDT | Special Weather Statement | CTP | Mifflin | 47 min |
| Jul 31, 4:41 PM EDT | Special Weather Statement | CTP | Somerset | 34 min |
| Jul 31, 4:57 PM EDT | Special Weather Statement | CTP | McKean | 48 min |
| Jul 31, 5:01 PM EDT | Special Weather Statement | CTP | Tioga | 74 min |
| Jul 31, 5:09 PM EDT | Special Weather Statement | CTP | Snyder | 51 min |
| Jul 31, 5:16 PM EDT | Areal Flood Advisory | CTP | McKean | 119 min |
| Jul 31, 5:18 PM EDT | Special Weather Statement | CTP | Franklin, Huntingdon, Mifflin | 42 min |
| Jul 31, 5:20 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 40 min |
| Jul 31, 5:35 PM EDT | Special Weather Statement | CTP | McKean | 25 min |
| Jul 31, 5:57 PM EDT | Special Weather Statement | CTP | Franklin, Huntingdon, Mifflin | 33 min |
| Jul 31, 6:30 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Juniata, Mifflin, Perry | 30 min |
| Jul 31, 6:50 PM EDT | Special Weather Statement | CTP | Warren | 25 min |
| Jul 31, 6:52 PM EDT | Special Weather Statement | CTP | Potter | 38 min |
| Jul 31, 7:00 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Juniata, Mifflin, Perry and 1 more | 30 min |
| Jul 31, 7:11 PM EDT | Special Weather Statement | CTP | Elk | 34 min |
| Jul 31, 7:18 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Perry, York | 87 min |
| Jul 31, 7:33 PM EDT | Special Weather Statement | CTP | Dauphin, Perry, Snyder, York | 27 min |
| Jul 31, 7:34 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 26 min |
| Jul 31, 7:41 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk, McKean, Potter, Tioga | 94 min |
| Jul 31, 7:56 PM EDT | Special Weather Statement | CTP | Cameron, Elk, Tioga | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.